MAUDE Adverse Event Report: COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK TPN DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that a catheter, placed in the external jugular vein of the (b)(6) old female patient on (b)(6) 2016, was leaking fluid from the area near the base of the manifold.The leak was temporarily covered with reinforcing tape on (b)(6) 2016.On (b)(6) 2016 the device was retrieved out of the patient, since therapy was completed at the same time no additional device was placed in the patient.
 
Additional Manufacturer Narrative
(b)(4).Product has been received and the investigation is ongoing.A follow up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported that a catheter, placed in the external jugular vein of the (b)(6) old female patient on (b)(6) 2016, was leaking fluid from the area near the base of the manifold.The leak was temporarily covered with reinforcing tape on (b)(6) 2016.On (b)(6) 2016 the device was retrieved out of the patient.As therapy was completed at the same time.No additional device was placed in the patient.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, device history record, specifications, trends and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported 26.4cm of catheter was returned.The catheter was returned with clear tape around the base of the manifold.The device did not leak with the tape in place; the tape was removed to confirm the reported leak.A hole is visibly noted adjacent to the manifold when the catheter is stretched; the same hole is not visible when the catheter is in its relaxed, not stretched condition.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.There is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.
 
Event or Problem Description
It was reported that a catheter, placed in the external jugular vein of the (b)(6) female patient on (b)(6) 2016, was leaking fluid from the area near the base of the manifold.The leak was temporarily covered with reinforcing tape on (b)(6) 2016.On (b)(6) 2016 the device was retrieved out of the patient.As therapy was completed at the same time.No additional device was placed in the patient.

Brand Name
COOK TPN DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5826130
Report Number1820334-2016-00725
Device Sequence Number342482
Product Code FOZ
UDI-Device Identifier00827002018808
UDI-Public(01)00827002018808(17)180805(10)6096758
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/27/2016
Supplement Report FDA Received Date10/25/2016
12/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 MO